Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2002, 4:26 PM MDT for De Baca County, New Mexico. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2002, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 20, 2002, 5:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:30 PM MDT | Hail 1 | Ft Sumner, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 20, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4315 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 202226 SVRABQ NMC011-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 PM MDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL DE BACA COUNTY...OR ABOUT 29 MILES SOUTH OF FORT SUMNER...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHERN DE BACA COUNTY OVER RURAL CENTRAL DE BACA COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3401 10447 3401 10420 3443 10402 3445 10444
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT THU JUN 20 2002 PWS ON THE INCREASE ACROSS MUCH OF NM AND CONVECTION (WITH SEVERE POTENTIAL) UNDERWAY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS. MOISTURE TAP OBVIOUS ON WV IMAGERY...AS AN UPPER LOW PUSHES INTO CENTRAL CA AND THE RIDGE AXIS OVERHEAD BREAKS DOWN A BIT. SE LOW LEVEL FLOW TO WORK FURTHER WEST OVERNIGHT WITH THE AIDE OF CONVECTIVE OUTFLOWS. EAST GAP WINDS EXPECTED TONIGHT AS A RESULT ALONG THE CENTRAL MOUNTAIN CHAIN. AM EXPECTING ANOTHER ROUND OF DAYTIME HEATING TRIGGERED SHOWERS AND THUNDERSTORMS TOMORROW...FROM THE DIVIDE EASTWARD WHERE DEWPOINT TEMPS WILL BE IN THE 50S TO MID 60S AND PWS WILL BE 0.65 OR GREATER. BEST CHANCES FOR PRECIP OVER THE NEXT 36-48H WILL BE ALONG THE EAST SLOPES OF THE SANGRES AND OVER THE NORTHEAST HIGHLANDS. THE PREMENTIONED UPPER LOW WILL OPEN UP AND LIFT OUT TO THE ENE OVER THE NEXT 48H...BRINGING SOME DRIER AIR ACROSS THE WESTERN HALF OF NM. THE EASTERN HALF WILL RETAIN A SOUTHERLY LOW LEVEL FLOW AND AMPLE MOISTURE TO SET OFF ANOTHER ROUND ON SATURDAY. AN UPPER HIGH IS FORECAST TO BUILD OVER NORTHERN MEXICO ON SATURDAY AND THEN EXPAND INTO AZ/NM/CO/UT FROM SUNDAY THROUGH TUESDAY. WILL KEEP POPS OUT OF THE FORECAST FOR THIS TIME PERIOD THANKS TO THIS HIGH PUTTING A LID ON THINGS. TEMPS SHOULD BE ABOVE NORMAL DURING THIS TIME PERIOD AS WELL. A QUICK LOOK AT THE LATEST MRF/ECMWF SHOWS THIS BIG OL HIGH HANGING AROUND THROUGH THURSDAY. WILL GO ALONG WITH THIS SOLUTION FOR NOW. CA ABQ BU 066/093 065/094 064 50122 SAF BU 054/090 054/091 052 50233 TCC BB 068/097 068/097 067 50322 .ABQ...SEVERE THUNDERSTORM WATCH 448 THROUGH 800 PM....
In the hours before
Local storm report, Jun 20, 2:49 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
249 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 7 SE FORT SUMNER NM 1.00 INCH HAIL
06/20/02 DEBACA REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 3:15 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
315 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM CUERVO NM .75 INCH HAIL
06/20/02 GUADALUPE REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 3:24 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
324 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM OJO FELIZ NM .88 INCH HAIL
06/20/02 MORA REPORTED BY PUBLICLocal storm report, Jun 20, 3:48 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
348 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 17 S FORT SUMNER NM .75 INCH HAIL
06/20/02 DE BACA REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 4:00 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
400 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 17 S FORT SUMNER NM 1.25 INCH HAIL
06/20/02 DE BACA REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 4:26 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
426 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 2 W SPRINGER NM .75 INCH HAIL
06/20/02 COLFAX REPORTED BY PUBLIC
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 37 min |
| Jun 20, 1:27 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 48 min |
| Jun 20, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 43 min |
| Jun 20, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 24 min |
| Jun 20, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jun 20, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 28 min |
| Jun 20, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jun 20, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| Jun 20, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 26 min |
| Jun 20, 3:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 20, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| Jun 20, 3:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 20, 4:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jun 20, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 43 min |
| Jun 20, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 34 min |
| Jun 20, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 20, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 63 min |
| Jun 20, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Jun 20, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 26 min |
| Jun 20, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.